Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 35, NWS Cheyenne, WY

December 14, 20134 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 14, 2013, 11:53 AM MST for 4 counties in Wyoming. It was in force for 43 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 14, 2013, 11:53 AM MST (18:53 UTC)
Expired
Dec 16, 2013, 6:42 AM MST
In force
43 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 14, 3:41 PM MSTNON-TSTM WND GST 613 Ese Elk Mountain, WYCOUNTY ROAD 402 WYDOT SITE. SUSTAINED AT 36 MPH.
Dec 14, 8:26 PM MSTNON-TSTM WND GST 579 S Wheatland, WYBORDEAUX WYDOT SITE. SUSTAINED AT 40 MPH.
Dec 14, 9:26 PM MSTHIGH SUST WINDS 447 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. AVERAGE SUSTAINED WINDS FOR PAST HOUR.
Dec 14, 10:21 PM MSTNON-TSTM WND GST 588 S Chugwater, WYSUSTAINED WIND 42 TO 48 MPH FROM 956 PM TO 1106 PM WITH WIND GUSTS FROM 50 TO 58 KNOTS.
Dec 14, 11:15 PM MSTNON-TSTM WND GST 6610 Ese Crystal Lake Cam, WYEMKAY UPR SITE. SUSTAINED WIND 59 MPH.
Dec 14, 11:30 PM MSTNON-TSTM WND GST 7110 Ese Crystal Lake Cam, WYSUSTAINED WIND 53 TO 59 MPH FROM 1115 PM TO 1130 PM.
Dec 14, 11:55 PM MSTTSTM WND GST 626 Wsw Warren Af Base, WY
Dec 15, 12:15 AM MSTNON-TSTM WND GST 605 Wnw Arlington, WYWAGONHOUND WYDOT SENSOR.
Dec 15, 12:15 AM MSTNON-TSTM WND GST 6810 Ese Crystal Lake Res, WYEMKAY UP226 SENSOR.
Dec 15, 12:30 AM MSTNON-TSTM WND GST 7110 Ese Crystal Lake Cam, WYEMKAY UP226. SUSTAINED WIND 56 MPH.
Dec 15, 1:05 AM MSTNON-TSTM WND GST 59Arlington, WY
Dec 15, 1:10 AM MSTNON-TSTM WND GST 627 Ssw Chugwater, WYSUSTAINED 50 MPH.
Dec 15, 2:15 AM MSTNON-TSTM WND GST 583 Nw Arlington, WYFOOTE CREEK WYDOT SENSOR. SUSTAINED 46 MPH.
Dec 15, 3:00 AM MSTNON-TSTM WND GST 60Bordeaux, WY
Dec 15, 3:00 AM MSTNON-TSTM WND GST 63Arlington, WYSUSTAINED WIND 47 MPH.
Dec 15, 3:45 AM MSTNON-TSTM WND GST 601 Ene Buford, WYSUSTAINED WIND 48 MPH.
Dec 15, 4:06 AM MSTNON-TSTM WND GST 61Arlington, WYSUSTAINED 46 MPH.
Dec 15, 4:15 AM MSTNON-TSTM WND GST 6410 Ese Crystal Lake Cam, WYEMKAY UP226. SUSTAINED WIND 42 MPH.
Dec 15, 4:25 AM MSTNON-TSTM WND GST 6511 Wsw Warren Af Base, WYSUSTAINED 52 MPH.
Dec 15, 4:27 AM MSTNON-TSTM WND GST 5818 Wnw Cheyenne, WY
Dec 15, 5:05 AM MSTNON-TSTM WND GST 60Bordeaux, WYSUSTAINED AT 44 MPH.
Dec 15, 5:25 AM MSTNON-TSTM WND GST 57Arlington, WYSUSTAINED AT 41 MPH
Dec 15, 5:25 AM MSTNON-TSTM WND GST 583 Nw Arlington, WYSUSTAINED AT 41 MPH.
Dec 15, 5:25 AM MSTNON-TSTM WND GST 64Bordeaux, WYSUSTAINED AT 43 MPH.
Dec 15, 5:27 AM MSTNON-TSTM WND GST 53Vedauwoo, WYSUSTAINED AT 44 MPH.
Dec 15, 6:00 AM MSTNON-TSTM WND GST 53Arlington, WYSUSTAINED AT 41 MPH.
Dec 15, 6:02 AM MSTNON-TSTM WND GST 56Vedauwoo, WYSUSTAINED AT 43 MPH.
Dec 15, 6:45 AM MSTNON-TSTM WND GST 5023 W Cheyenne, WYSUSTAINED AT 43 MPH.
Dec 15, 6:45 AM MSTNON-TSTM WND GST 583 Nw Arlington, WYSUSTAINED AT 45 MPH.
Dec 15, 6:47 AM MSTNON-TSTM WND GST 51Vedauwoo, WYSUSTAINED AT 42 MPH.
Dec 15, 7:30 AM MSTNON-TSTM WND GST 5223 W Cheyenne, WYSUSTAINED AT 42 MPH.
Dec 15, 7:30 AM MSTNON-TSTM WND GST 523 Nw Arlington, WYSUSTAINED AT 42 MPH.
Dec 15, 7:32 AM MSTNON-TSTM WND GST 52Vedauwoo, WYSUSTAINED AT 44 MPH.
Dec 15, 8:15 AM MSTNON-TSTM WND GST 51Bordeaux, WYSUSTAINED AT 41 MPH.
Dec 15, 8:20 AM MSTNON-TSTM WND GST 533 Nw Arlington, WYSUSTAINED AT 43 MPH.
Dec 15, 8:31 AM MSTNON-TSTM WND GST 56Arlington, WYSUSTAINED AT 41 MPH.
Dec 15, 8:35 AM MSTNON-TSTM WND GST 59Bordeaux, WYSUSTAINED AT 43 MPH.
Dec 15, 8:36 AM MSTNON-TSTM WND GST 5423 W Cheyenne, WYSUSTAINED AT 44 MPH.
Dec 15, 9:26 AM MSTNON-TSTM WND GST 52Arlington, WYSUSTAINED AT 42 MPH.
Dec 15, 9:40 AM MSTNON-TSTM WND GST 523 Nw Arlington, WYSUSTAINED AT 42 MPH.
Dec 15, 9:40 AM MSTNON-TSTM WND GST 5815 W Cheyenne, WYSUSTAINED AT 43 MPH.
Dec 15, 9:45 AM MSTNON-TSTM WND GST 543 Nw Arlington, WYSUSTAINED AT 42 MPH.
Dec 15, 10:55 AM MSTNON-TSTM WND GST 543 Nw Arlington, WYSUSTAINED T 41 MPH.
Dec 15, 10:55 AM MSTNON-TSTM WND GST 60Bordeaux, WYSUSTAINED AT 42 MPH.
Dec 15, 11:55 AM MSTNON-TSTM WND GST 59Bordeaux, WYSUSTAINED AT 44 MPH.
Dec 15, 11:56 AM MSTNON-TSTM WND GST 557Arlington, WYSUSTAINED AT 43 MPH.
Dec 15, 12:05 PM MSTNON-TSTM WND GST 533 Nw Arlington, WYSUSTAINED AT 41 MPH.
Dec 15, 12:10 PM MSTNON-TSTM WND GST 565 Nw Arlington, WYSUSTAINED AT 41 MPH.
Dec 15, 12:40 PM MSTNON-TSTM WND GST 53Arlington, WYSUSTAINED AT 41 MPH.
Dec 15, 12:40 PM MSTNON-TSTM WND GST 578 Ese Crystal Lake Rese, WYOTTO WYDOT SITE. SUSTAINED AT 43 MPH.
Dec 15, 12:51 PM MSTNON-TSTM WND GST 603 Nw Arlington, WYFOOTE CREEK WYDOT SITE. SUSTAINED AT 40 MPH.
Dec 15, 1:05 PM MSTNON-TSTM WND GST 509 Sw Cheyenne, WYSUSTAINED AT 43 MPH.
Dec 15, 1:05 PM MSTNON-TSTM WND GST 54Bordeaux, WYSUSTAINED AT 45 MPH.
Dec 15, 1:05 PM MSTNON-TSTM WND GST 57Arlington, WYSUSTAINED AT 43 MPH.
Dec 15, 1:15 PM MSTNON-TSTM WND GST 617 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED AT 45 MPH.
Dec 15, 1:40 PM MSTNON-TSTM WND GST 609 S Wheatland, WYBORDEAUX WYDOT SITE. SUSTAINED AT 40 MPH.
Dec 15, 2:26 PM MSTHIGH SUST WINDS 4123 W Cheyenne, WYREMOUNT RD WYDOT SITE. AVERAGE SUSTAINED WINDS FOR PAST HOUR. PEAK GUST TO 55 MPH.
Dec 15, 9:35 PM MSTNON-TSTM WND GST 589 S Wheatland, WYBORDEAUX WYDOT SITE. SUSTAINED AT 28 MPH.
Dec 16, 12:26 AM MSTNON-TSTM WND GST 6015 Ne Centennial, WYSUSTAINED AT 37 MPH.
Dec 16, 12:35 AM MSTNON-TSTM WND GST 5214 Ne Centennial, WYSUSTAINED AT 43 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 141853
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1153 AM MST SAT DEC 14 2013

...STRONG WINDS TO DEVELOP THIS AFTERNOON AND CONTINUE INTO SUNDAY
AFTERNOON ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON AND
TONIGHT ACROSS SOUTHEAST WYOMING. HIGH WINDS WILL FIRST OCCUR IN
THE ARLINGTON AREA THIS AFTERNOON AND THEN POSSIBLY SPREAD
EASTWARD INTO THE BORDEAUX AND VEDAUWOO AREAS TONIGHT. SUSTAINED
WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE.

WYZ110-150700-
/O.UPG.KCYS.HW.A.0023.131215T0800Z-131215T1900Z/
/O.NEW.KCYS.HW.W.0035.131214T1853Z-131216T0000Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1153 AM MST SAT DEC 14 2013

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST SUNDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING...THROUGH SUNDAY AFTERNOON.

* WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A
  SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ106-116-117-150700-
/O.EXT.KCYS.HW.A.0023.131215T0600Z-131216T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1153 AM MST SAT DEC 14 2013

...HIGH WIND WATCH NOW IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH SUNDAY AFTERNOON. 

* TIMING...11 PM TONIGHT THROUGH SUNDAY AFTERNOON.

* WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A 
  SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT 
  VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FINCH
6 follow-up statements
000 
WWUS75 KCYS 142157
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MST SAT DEC 14 2013

...STRONG WINDS TO CONTINUE INTO SUNDAY AFTERNOON ACROSS THE WIND
PRONE AREAS OF SOUTHEAST WYOMING...

.THE SURFACE PRESSURE GRADIENT WILL CONTINUE TO STRENGTHEN THIS
AFTERNOON AND INTO TONIGHT ACROSS SOUTHEAST WYOMING. STRONG WINDS
SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE
ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING INCLUDING
ARLINGTON...BORDEAUX...AND VEDAUWOO.

WYZ106-116-117-151000-
/O.UPG.KCYS.HW.A.0023.131215T0600Z-131216T0000Z/
/O.EXA.KCYS.HW.W.0035.000000T0000Z-131216T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
257 PM MST SAT DEC 14 2013

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST SUNDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING...THROUGH SUNDAY AFTERNOON.

* WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A
  SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ110-151000-
/O.CON.KCYS.HW.W.0035.000000T0000Z-131216T0000Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
257 PM MST SAT DEC 14 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. 

* TIMING...THROUGH SUNDAY AFTERNOON.

* WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A 
  SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT 
  VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

FINCH
000 
WWUS75 KCYS 150455
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
955 PM MST SAT DEC 14 2013

...STRONG WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON ACROSS THE 
WIND PRONE AREAS OF SOUTHEAST WYOMING...

.THE LARGE DIFFERENCE IN SURFACE PRESSURE CURRENTLY ACROSS
SOUTHEAST WYOMING WILL CONTINUE THROUGH SUNDAY AFTERNOON. STRONG
WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE
LIKELY ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING INCLUDING
ARLINGTON...BORDEAUX...AND VEDAUWOO.

WYZ106-110-116-117-151200-
/O.CON.KCYS.HW.W.0035.000000T0000Z-131216T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
955 PM MST SAT DEC 14 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. 

* TIMING...THROUGH SUNDAY AFTERNOON.

* WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A 
  SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT 
  VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WEILAND
000 
WWUS75 KCYS 150928
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
228 AM MST SUN DEC 15 2013

...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS THE
WIND PRONE AREAS OF SOUTHEAST WYOMING...

.THE LARGE DIFFERENCE IN SURFACE PRESSURE WILL CONTINUE THROUGH
SUNDAY AFTERNOON. STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH
GUSTS TO 60 MPH WILL OCCUR ACROSS THE WIND PRONE AREAS OF SOUTHEAST
WYOMING INCLUDING ARLINGTON...BORDEAUX...AND VEDAUWOO.

WYZ106-110-116-117-160000-
/O.CON.KCYS.HW.W.0035.000000T0000Z-131216T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
228 AM MST SUN DEC 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A 
  SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT 
  VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

RUBIN
000 
WWUS75 KCYS 152116
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MST SUN DEC 15 2013

...STRONG WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON ACROSS THE
WIND PRONE AREAS OF SOUTHEAST WYOMING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE ACROSS SOUTHEAST
WYOMING THROUGH MONDAY AFTERNOON. STRONG WINDS SUSTAINED AT 35 TO
45 MPH WITH GUSTS TO 60 MPH WILL OCCUR ACROSS THE WIND PRONE AREAS
OF SOUTHEAST WYOMING INCLUDING ARLINGTON...BORDEAUX...AND
VEDAUWOO. MOST AREAS SHOULD SEE A SLIGHT DECREASE IN WINDS BY LATE
MONDAY AFTERNOON INTO MONDAY NIGHT...HOWEVER THERE WILL STILL BE
SOME LOCATIONS WITH GUSTS TO 50-55 MPH INTO TUESDAY.


WYZ106-110-116-117-161000-
/O.EXT.KCYS.HW.W.0035.000000T0000Z-131217T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
216 PM MST SUN DEC 15 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST MONDAY. 

* TIMING...THROUGH MONDAY AFTERNOON.

* WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A 
  SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT 
  VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

FINCH
000 
WWUS75 KCYS 160449
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
949 PM MST SUN DEC 15 2013

...STRONG WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON ACROSS THE
WIND PRONE AREAS OF SOUTHEAST WYOMING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE ACROSS SOUTHEAST
WYOMING THROUGH MONDAY AFTERNOON. STRONG WINDS SUSTAINED AT 35 TO
45 MPH WITH GUSTS TO 60 MPH WILL OCCUR ACROSS THE WIND PRONE
AREAS OF SOUTHEAST WYOMING INCLUDING ARLINGTON...BORDEAUX...AND
VEDAUWOO. MOST AREAS SHOULD SEE A SLIGHT DECREASE IN WINDS BY
LATE MONDAY AFTERNOON INTO MONDAY NIGHT...HOWEVER THERE WILL
STILL BE SOME LOCATIONS WITH GUSTS TO 55 MPH EVEN INTO TUESDAY.

WYZ106-110-116-117-161700-
/O.CON.KCYS.HW.W.0035.000000T0000Z-131217T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
949 PM MST SUN DEC 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. 

* TIMING...THROUGH MONDAY AFTERNOON.

* WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A 
  SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT 
  VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$
000 
WWUS75 KCYS 161342
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
642 AM MST MON DEC 16 2013

.WINDS HAVE DECREASED IN STRENGTH ACROSS THE WIND PRONE AREA OF 
SOUTHEAST WYOMING THIS MORNING. ALTHOUGH THE WINDS HAVE
DIMINISHED...GUSTY WINDS WILL CONTINUE THROUGH THE DAY WITH A FEW
GUSTS UPWARDS OF 50 TO 55 MPH. THE STRONGEST WINDS WILL BE FOUND
IN PLACES SUCH AS ARLINGTON AND BORDEAUX.

WYZ106-110-116-117-161445-
/O.CAN.KCYS.HW.W.0035.000000T0000Z-131217T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
642 AM MST MON DEC 16 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

THE HIGH WIND WARNING HAS BEEN CANCELLED AS WIND SPEEDS HAVE
DROPPED BELOW CRITICAL THRESHOLDS. ALTHOUGH THE HIGH WIND WARNING
HAS BEEN CANCELLED...A FEW GUSTS UPWARDS OF 50 TO 55 MPH WILL BE
POSSIBLE THROUGH THIS AFTERNOON. MOTORISTS SHOULD USE CAUTION WHEN
EXPERIENCING GUSTY WEST WINDS...ESPECIALLY ALONG NORTH SOUTH ROADS.

$$

LIEBL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 14, 11:18 AM MST, 35 minutes earlier.

Area forecast discussion, Dec 14, 11:18 AM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1118 AM MST SAT DEC 14 2013

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 300 AM MST SAT DEC 14 2013

TODAY...OUR FLOW ALOFT BACKS FROM NORTH NORTHWEST...TO NORTHWEST
WITH 500 MB HEIGHTS RISING SOME 60 METERS. AFTER A MINIMUM OF CLOUD
COVER OPACITY THIS MORNING...WILL SEE INCREASING MIDDLE AND HIGH
CLOUDINESS THIS AFTERNOON IN ADVANCE OF AN APPROACHING SHORTWAVE
TROUGH. WILL ALSO SEE GUSTY WEST WINDS THIS AFTERNOON...PRIMARILY
OVER NORTHERN CARBON COUNTY AND FROM THE NORTHERN LARAMIE RANGE TO
SOUTHWEST PLATTE COUNTY NEAR BORDEAUX. CLOUD COVER WILL KEEP
RELATIVELY COLDER AIR TRAPPED IN THE WESTERN VALLEY WEST OF
INTERSTATE 25.

TONIGHT...CHALLENGE WILL BE WINDS. INCOMING POSITIVELY TILTED...
PROGRESSIVE AND LOW AMPLITUDE SHORTWAVE TROUGH MOVES TO A CHEYENNE
TO RAPID CITY TO WILLISTON LINE LATE. BASED ON PROJECTED SURFACE TO
700 MB ISOTACHS...A 50 TO 60 KNOT 500 MB JETLET LATE...AND
SUBSIDENCE IN THE WAKE OF THE SHORTWAVE...AS WELL AS CRAIG TO CASPER
850 MB GRADIENTS EXCEEDING 60 METERS...WILL HOIST A HIGH WIND WATCH
FOR OUR WIND PRONE LOCALES OF ARLINGTON...BORDEAUX...VEDAUWOO AND
WESTERN LARAMIE COUNTY FOOTHILLS WEST OF CHEYENNE. DECENT LOW LEVEL
MIXING WILL PRODUCE LOCALLY WARMER MINIMA TO THE LEE OF THE LARAMIE
RANGE FROM WHEATLAND TO CHEYENNE. SCATTERED TO NUMEROUS OROGRAPHIC
SNOW SHOWERS WITH THE PASSING SHORTWAVE TROUGH OVER THE SNOWY AND
SIERRA MADRE RANGES AFTER MIDNIGHT...DRY ELSEWHERE.

SUNDAY...DECENT WARMING TREND ON TAP AS THE FLOW ALOFT BACKS
SLIGHTLY AND HEIGHTS AND THICKNESSES RISE ACCORDINGLY...ALONG WITH
LIMITED CLOUD COVER. EXPECT TO SEE NUMEROUS HIGHS IN THE LOWER 50S
EAST OF INTERSTATE 25...WITH WARMING NOTED DUE TO KATABATIC WARMING
CHINOOK WINDS.

SUNDAY NIGHT...WILL NEED TO WATCH INCREASING LOW AND MID LEVEL
GRADIENTS WHICH MAY NECESSITATE THE ISSUANCE OF ANOTHER HIGH WIND
WATCH FOR WIND PRONE LOCALES. DRY AND WINDY PER PROGGED GRADIENTS...
AGAIN PRODUCING ANOTHER RELATIVELY MILD NIGHT TO THE LEE OF THE
LARAMIE RANGE.

MONDAY...SLIGHTLY COOLER IN MOST LOCATIONS DUE TO INCREASED OPACITY
OF MIDDLE AND HIGH CLOUDS AHEAD OF THE NEXT SHORTWAVE TROUGH. WINDY
DAY PER PROGGED LOW AND MID LEVEL GRADIENTS...ESPECIALLY TO THE LEE
OF THE SOUTHERN LARAMIE RANGE. LITTLE CHANGE IN MAXIMUM TEMPERATURES
FROM SUNDAY TO MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 255 AM MST SAT DEC 14 2013

FAST NORTHWEST FLOW ALOFT EXTENDS INTO THE EARLY PART OF THE LONG
RANGE PERIOD WITH GUSTY WEST WINDS OVER AND NEAR THE MOUNTAINS.
DOWNSLOPE WIND LEE OF THE LARAMIE RANGE WILL PROMOTE UNSEASONABLY
MILD TEMPERATURES WITH HIGHS IN THE LOW AND MID 50S. THE GRADIENT
RELAXES WEDNESDAY AS WEAK RIDGING ALOFT MOVES ACROSS THE CWA. UPPER
TROUGH DIGS SOUTHEAST FROM THE GULF OF ALASKA INTO THE GREAT BASIN
THURSDAY WITH WINDS ALOFT BACKING TO SOUTHWEST. PACIFIC MOISTURE
SPREADS SOUTHEAST INTO THE REGION BEHIND A STRONG COLD FRONT. THE
ECMWF IS STILL TRENDING SLIGHTLY FASTER THEN THE GFS WITH THE COLD
FRONTAL PASSAGE THURSDAY. TEMPERATURES WILL BE FALLING THROUGHOUT
THE DAY FOLLOWING THE COLD FRONT. NORTH TO NORTHEAST UPSLOPE WILL
ENHANCE PRECIPITATION...MAINLY IN THE FORM OF SNOW...THURSDAY
THROUGH FRIDAY. EXACT AMOUNTS UNCERTAIN THIS FAR OUT...BUT LOOKS
LIKE LIGHT TO MODERATE ACCUMULATIONS. COLD AIR ADVECTION AND 700
MB TEMPERATURES FALLING TO AROUND -20C WILL KEEP HIGH TEMPERATURES
FRIDAY IN THE SINGLE DIGITS AND TEENS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1118 AM MST SAT DEC 14 2013

WINDS ALONG WITH A PERIOD OF INCREASING CLOUDS WILL BE THE MAIN
CHALLENGE OF THIS TAF CYCLE. VFR CONDITIONS WILL PREVAIL AT MOST
LOCATIONS THRU THE PERIOD...WITH THE EXCEPTION OF KRWL WHERE
MVFR/IFR CIGS/VSBYS ARE EXPECTED AFTER 21Z WITH THE PASSAGE OF
AN UPPER- LEVEL DISTURBANCE. CAN ALSO EXPECT INCREASING CLOUDS
ELSEWHERE ASSOCIATED WITH THIS DISTURBANCE. HAVE ALSO ADDED VCSH
TO SE WY AIRPORTS FOR A TIME TONIGHT. WINDS WILL BE GUSTY TODAY
AHEAD OF THIS DISTURBANCE WITH GUSTS OF 25-35 KNOTS LIKELY. THESE
WILL CONTINUE AFTER ITS PASSAGE INTO SUNDAY MORNING AS WELL.

&&

.FIRE WEATHER...
ISSUED AT 300 AM MST SAT DEC 14 2013

MINIMAL FIRE WEATHER CONCERNS EXPECTED AS HUMIDITIES REMAIN ABOVE
CRITICAL THRESHOLDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     WYZ106-110-116-117.

NE...NONE.
&&

SHORT TERM...RUBIN
LONG TERM...JAMSKI
AVIATION...HAHN
FIRE WEATHER...RUBIN
Hazardous weather outlook, Dec 14, 11:19 AM MST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1119 AM MST SAT DEC 14 2013

WYZ101>119-151830-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1119 AM MST SAT DEC 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WEST WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT. GUSTS OF
55 TO 60 MPH WILL OCCUR THROUGH THE WIND PRONE LOCATIONS OF
ARLINGTON...VEDAUWOO AND BORDEAUX LATER TONIGHT. A HIGH WIND
WATCH BECOMES EFFECTIVE AT 1 AM MST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG AND GUSTY WEST WINDS WILL CONTINUE SUNDAY AND MONDAY FOR
THE WIND PRONE LOCATIONS. A POTENT UPPER LEVEL STORM AND STRONG
COLD FRONT WILL BRING MUCH COLDER TEMPERATURES AND A CHANCE OF
ACCUMULATING SNOW THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-151830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1119 AM MST SAT DEC 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A POTENT UPPER LEVEL STORM AND STRONG COLD FRONT WILL BRING MUCH
COLDER TEMPERATURES AND A CHANCE OF ACCUMULATING SNOW THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 2:23 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte13 hr

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.